MAUDE Adverse Event Report: BIO-DETEK INCORPORATED PRO PADZ; ELECTRODES

BIO-DETEK INCORPORATED PRO PADZ; ELECTRODES
Model Number 8900-4006
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll medical corporation has not received the device for evaluation and this complaint is still under investigation.
 
Event or Problem Description
Complainant alleged that while defibrillating a 96-year-old, male patient, the anterior defibrillator pad sparked.Complainant indicated that there was no adverse effect to the patient due to the reported malfunction.
 
Additional Manufacturer Narrative
The pro padz electrodes were not returned to zoll medical corporation for evaluation.However, the pads used during the event were evaluated by a zoll field technician at the customer's facility.Upon visual inspection it was noted that the anterior pad had clipped chest hair stuck to it, indicating that the patient's skin was not cleaned prior to pad application according to zoll guidelines.It is important to note that during defibrillation therapy, patients can experience burns and redness due to a high measured patient impedance.This could be for a variety of reasons including, but not limited to, skin preparation, electrode application, or poor coupling.Zoll recommends that patients are clipped and cleaned prior to applying electrode pads to assure good coupling of electrode to skin contact.Analysis for reports of this type has not identified an increase in trend.
 
Additional Manufacturer Narrative
The product was not returned to zoll medical corporation for evaluation.During a scheduled cardioversion, the anterior defibrillator pad sparked, resulting in a minor first-degree burn to the patient.Device logs confirmed a 294j shock was delivered, with impedance fluctuating from 90.4 to 118 ohms, indicating poor coupling.The electrodes used were not returned for evaluation.The device log was reviewed and confirmed normal shock delivery parameters aside from impedance fluctuation.A device history record (dhr) review of the implicated electrode (lot # 1125a, propadz radiolucent solid gel) showed no manufacturing discrepancies.All retained samples passed impedance and defibrillation testing.The device functioned as designed.The r series operator's guide and instruction for use indicate that poor pad adhesion or air pockets under electrodes can result in arcing and skin burns.Analysis of reports of this type has not identified an increase in trend.

Brand Name
PRO PADZ
Common Device Name
ELECTRODES
Manufacturer (Section D)
BIO-DETEK INCORPORATED
525 narragansett park drive
pawtucket RI 02861
Manufacturer Contact
tina lombari
525 narragansett park drive
pawtucket, RI 02861
4017291400
MDR Report Key22022184
Report Number1218058-2025-00074
Device Sequence Number9530720
Product Code MKJ
UDI-Device Identifier00847946016661
UDI-Public00847946016661
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P160022
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/11/2026
Device Model Number8900-4006
Device Lot Number1125A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date05/14/2025
Supplement Report FDA Received Date07/15/2025
08/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/12/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale